Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

What causes spotting when on Duphaston for POCOS treatment? - Online Doctor Chats

Date : 20-Feb-2014
User rating for this question
Very Good Posted in: Women's Health
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
User:Hi. I am taking duphaston twice daily from day 16 of my period for 10 days, I have pcos. I started taking it, it's the 2nd day now, and I started bleeding/spotting, so do I continue taking it or do I stop? I can't go see my doctor straight away as I am travelling. Thank you.
Doctor:I am reading your question
Doctor:Please give me a minute
Doctor:You should continue Duphaston as per the course
Doctor:even if you started spotting
User:And do I stop after the 10 days or do I continue? I read that this spotting could be due to ovulation and then if I stop the duphaston it would cause a miscarriage
Doctor:If spotting turns to bleeding for more than three pads per day, you should stop it for a review
Doctor:You should stop Duphaston after 10 days and expect bleeding
User:But what about miscarriage ? Could that happen?
User:Does this spotting mean I am ovulating?
Doctor:Spotting might mean ovulation but it can be confirmed with a ovulation test kit
Doctor:It is affirmative way than spotting
User:Ok, so for now I continue taking duphaston and stop if it turns to bleeding right?
Doctor:Duphaston is unlikely to cause miscarriage
Doctor:Yes continue it
Doctor:The doctor finds that you have progesterone deficiency
Doctor:and thus supplemented it with Duphaston
Doctor:Duphaston supports pregnancy
User:Ok so for now if the spotting turns to bleeding, I stop the duphaston?
Doctor:I mean you should continue Duphaston for 10 days and stop it for bleeding to occur (menstruation)
User:Oh and one more thing, the spotting was more like a brown clump, is that still ok?
Doctor:But if you bleed in between or before 10 days you should stop and see the doctor
Doctor:DO you have any more queries
User:So if it's three pads per day then that's bleeding right?
User:Ok that's great thanks a lot :)
Doctor:Thank you for visiting me here
Doctor:Good health
User:Thanks, have a good day, bye :)
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor